Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 78, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2008, 8:57 PM CDT for Franklin County, Saint Charles County, Saint Louis County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2008, 8:57 PM CDT (01:57 UTC)
- Expired
- Mar 27, 2008, 9:13 PM CDT
- In force
- 16 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 22 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 27, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 280156
SVRLSX
MOC071-183-189-280300-
/O.NEW.KLSX.SV.W.0078.080328T0157Z-080328T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
SOUTHWESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1000 PM CDT
* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES WEST OF AUGUSTA...OR 4 MILES EAST OF
WASHINGTON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILDWOOD...
ELLISVILLE...
CLARKSON VALLEY...
BALLWIN...
MANCHESTER...
MANCHESTER...
TOWN AND COUNTRY...
WARSON WOODS...
FRONTENAC...
DES PERES...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3849 9041 3850 9041 3850 9051 3852 9095
3861 9094 3873 9033 3849 9033
TIME...MOT...LOC 0157Z 262DEG 37KT 3857 9085
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 280213
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU MAR 27 2008
MOC071-183-189-280224-
/O.CAN.KLSX.SV.W.0078.000000T0000Z-080328T0300Z/
FRANKLIN MO-ST. LOUIS MO-ST. CHARLES MO-
914 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. CHARLES...
SOUTHERN ST. LOUIS AND NORTHEASTERN FRANKLIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3849 9041 3850 9041 3850 9051 3852 9095
3861 9094 3873 9033 3849 9033
TIME...MOT...LOC 0214Z 262DEG 37KT 3859 9063
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:54 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 27, 6:54 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 654 PM CDT THU MAR 27 2008 .DISCUSSION... UNSETTLED WX WILL CONTINUE TO PLAGUE REGION OVR THE NXT FEW DAYS...ALTHOUGH WE SHUD GET A BIT OF A BREAK IN THE FRI-SAT TIME FRAME. STILL WAITING FOR CONVECTION TO SHOW ITS HAND TO PIN DOWN TNGTS PCPN. SO FAR MID LVL CAP HAS SUPPRESSED CNVTV INITIATION ALG AND S OF VRY STG WRMFNT...BUT WITH APRCH OF SFC LO AND WHAT APRS TO BE A WK SHTWV THINK FORCING WL OVERCOME INHIBITION TO GET TSRA GOING OVR THE NXT HR OR TWO. HAVE CONTINUED VRY HIGH POPS FOR THE 00Z- 06Z TIME FRAME WITH THE EXPECTATION THAT STORMS WILL FIRE OVR MID MO SHORTLY...THEN INCR IN AREAL COVERAGE AS THEY WORK INTO AND E OF MS RVR VLY. WHILE STGST STORMS WL CERTAINLY BE OVR THE S HLF OF FA DONT THINK THREAT WILL BE ENTIRELY LIMITED TO THE S...AS ELEVATED CAPE IN VRY COLD AIR IN THE N COULD ALSO PRODUCE MARGINALLY SVR HAIL FOR A WHILE THIS EVE. AND...LOCALLY HVY RAIN CAN BE EXPECTED AS WELL. CDFNT SHUD SURGE SWD DURG THE EVE...WITH TSRA THRT DMSNG FROM N TO S AND CONFINING TSRA THRT TO FAR S COUNTIES AFT 06Z. TEMPS OVR N WILL BE COLD ENOUGH TO SUPPORT SNOW...BUT UNCERTAIN THAT PCPN WL LINGER IN THE COLD AIR LONG ENOUGH FOR THE CHGOVR TO OCR. FRI-SAT SHUD BE THE QUIETEST DAYS IN THE NR TERM OF THE FCST...ALTHOUGH THEY PROBABLY WONT BE TOTALLY RAIN-FREE. PCPN ON FRI SHUD BE LIMITED TO SM LINGERING R- IN THE S DURG THE MRNG...BUT BY SAT IT APRS THAT CNVTN WILL BGN TO THREATEN ONCE AGAIN AS STG WAA DVLPS IN ADV OF NXT SHTWV...WITH ELEVATED TSRA FORMING WITH RETURN OF MODEST INSTABILITY BUT STG ISENTROPIC LIFT. CERTAINLY...THE HEAVIEST PCPN THRT WL BE LT SATURDAY NIGHT...THRU SUN AND MON...AND INTO MON NGT...AS VRY MOIST AND UNSTBL AMS...QSNTRY FNTL BNDRY...AND SHTWV ENERGY INTERACT ACR AREA. NO WAY TO SAY FOR CERTAIN HOW MUCH RAIN WILL FALL...BUT THIS IS NOT THE KIND OF PATTERN WE NEED AFTER THE HEAVY RAIN AND NEAR RECORD RIVER LEVELS OF LAST WEEK. ESF ISSUED EARLIER ON THIS THRT AND WL REISSUE WITH THIS FCST PKG AS WELL. TRUETT && .AVIATION... FOR THE 00Z TAFS... LINE OF SHRA AND TSRA TO MOVE THRU THIS EVENING...WITH IFR/LIFR CEILINGS AND MVFR VISIBILITIES EXPECTED TO CONTINUE OVERNIGHT BEHIND THE SYSTEM. STRATUS WILL SCT OUT BY TOMORROW AFTERNOON...WITH NORTH WINDS CONTINUING. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 4:20 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT THU MAR 27 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 420 PM CDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE AREA THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND LOCALIZED HEAVY RAIN. IN ADDITION...A FEW OF THE STORMS ALONG AND SOUTH OF INTERSTATE 70 MAY PRODUCE STRONG GUSTY WINDS. THERE IS ALSO A CHANCE FOR SNOW LATE TONIGHT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...WITH AN EVEN GREATER THREAT OF THUNDERSTORMS ON SUNDAY...MONDAY...AND INTO MONDAY NIGHT. THE THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT WILL BE CAPABLE OF PRODUCING WIDESPREAD HEAVY RAIN...WHICH COULD MEAN ANOTHER FLOOD THREAT FOR PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL...HEAVY RAIN...OR STRONG WINDS THAT THEY OBSERVE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Mar 27, 8:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL TRUXTON 39.00N 91.24W
03/27/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Mar 27, 8:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 5 N TAOS 38.57N 92.08W
03/27/2008 E1.50 INCH CALLAWAY MO OTHER FEDERAL
&&
FGLASSLocal storm report, Mar 27, 8:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 2 S BONNOTS MILL 38.54N 91.96W
03/27/2008 E0.75 INCH OSAGE MO PUBLIC
&&
FGLASSLocal storm report, Mar 27, 8:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL CENTERVILLE 37.44N 90.96W
03/27/2008 E0.75 INCH REYNOLDS MO CO-OP OBSERVER
&&
FGLASSLocal storm report, Mar 27, 8:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 7 NNE CENTERVILLE 37.53N 90.91W
03/27/2008 E0.75 INCH REYNOLDS MO CO-OP OBSERVER
&&
FGLASSLocal storm report, Mar 27, 8:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL WASHINGTON 38.55N 91.01W
03/27/2008 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Lincoln, Montgomery, Saint Charles, Warren | 42 min |
| Mar 27, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Mar 27, 7:16 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 44 min |
| Mar 27, 7:29 PM CDT | Tornado Warning | LSX | Crawford, Iron, Washington | 46 min |
| Mar 27, 7:42 PM CDT | Tornado Warning | LSX | Reynolds | 48 min |
| Mar 27, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Saint Charles, Saint Louis and 1 more | 59 min |
| Mar 27, 8:00 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 28 min |
| Mar 27, 8:10 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 50 min |
| Mar 27, 8:11 PM CDT | Tornado Warning | LSX | Iron, Saint Francois, Washington | 34 min |
| Mar 27, 8:25 PM CDT | Tornado Warning | LSX | Reynolds | 35 min |
| Mar 27, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 31 min |
| Mar 27, 8:54 PM CDT | Tornado Warning | LSX | Iron, Reynolds | 36 min |
| Mar 27, 8:59 PM CDT | Tornado Warning | LSX | Reynolds | 46 min |
| Mar 27, 9:07 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 38 min |
| Mar 27, 9:25 PM CDT | Tornado Warning | LSX | Madison | 50 min |
| Mar 27, 10:00 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.